Alert archive / Minnesota / Excessive Heat Watches in 2012

Excessive Heat Watch 1, NWS Twin Cities, MN

August 27, 2012Hennepin County, Ramsey County, Minnesota

NWS Twin Cities, MN issued this excessive heat watch at Aug 27, 2012, 4:22 PM CDT for Hennepin County, Ramsey County, Minnesota. It took effect at Aug 30, 2012, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 27, 2012, 4:22 PM CDT (21:22 UTC)
In effect from
Aug 30, 2012, 10:00 AM CDT
Expired
Aug 29, 2012, 9:53 AM CDT
In force
Issued by
NWS Twin Cities, MN

Counties Hennepin County, MN, Ramsey County, MN

The radar

The Minneapolis radar (KMPX), 28 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2142 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WWUS73 KMPX 272122
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
422 PM CDT MON AUG 27 2012

...EXCESSIVE HEAT WATCH IN EFFECT FOR THE TWIN CITIES THURSDAY...

.AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR HENNEPIN AND RAMSEY
COUNTIES FOR THIS THURSDAY. WEDNESDAY NIGHT...THE ARRIVAL OF A
WARM FRONT WILL BRING WITH IT SOUTHWEST WINDS AND VERY WARM
TEMPERATURES UP INTO THE TWIN CITIES FOR THURSDAY. RECORD HIGHS
ARE EXPECTED THURSDAY...WITH ACTUAL AIR TEMPERATURES LIKELY
APPROACHING OR EVEN EXCEEDING 100 DEGREES DURING THE AFTERNOON.
THOSE PLANNING OUTDOOR ACTIVITIES THURSDAY OR IN STRUCTURES WITHOUT
AIR CONDITIONING SHOULD PLAN FOR DANGEROUSLY HOT TEMPERATURES
THURSDAY AFTERNOON.

MNZ060-062-280530-
/O.NEW.KMPX.EH.A.0001.120830T1500Z-120831T0200Z/
HENNEPIN-RAMSEY-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL
422 PM CDT MON AUG 27 2012

...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
AN EXCESSIVE HEAT WATCH...WHICH IS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY EVENING. 

* TEMPERATURE...HIGHS THURSDAY AFTERNOON WILL BE NEAR 100 DEGREES.

* IMPACTS...TEMPERATURES THIS WARM CAN BE DANGEROUS FOR
  INDIVIDUALS SPENDING EXCESSIVE TIME OUTSIDE OR WITHIN NON AIR
  CONDITIONED BUILDINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN
WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY
IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

&&

$$
6 follow-up statements
511 
WWUS73 KMPX 280814
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
314 AM CDT TUE AUG 28 2012

...EXCESSIVE HEAT WATCH IN EFFECT FOR THE TWIN CITIES THURSDAY...

.AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR HENNEPIN AND RAMSEY
COUNTIES FOR THIS THURSDAY. WEDNESDAY NIGHT...THE ARRIVAL OF A
WARM FRONT WILL BRING WITH IT SOUTHWEST WINDS AND VERY WARM
TEMPERATURES INTO THE TWIN CITIES AREA FOR THURSDAY. RECORD HIGHS
ARE EXPECTED THURSDAY...WITH ACTUAL AIR TEMPERATURES LIKELY
APPROACHING OR EVEN EXCEEDING 100 DEGREES DURING THE AFTERNOON.
THOSE PLANNING OUTDOOR ACTIVITIES THURSDAY OR IN STRUCTURES
WITHOUT AIR CONDITIONING SHOULD PLAN FOR DANGEROUSLY HOT
TEMPERATURES THURSDAY AFTERNOON.

MNZ060-062-281615-
/O.CON.KMPX.EH.A.0001.120830T1500Z-120831T0200Z/
HENNEPIN-RAMSEY-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL
314 AM CDT TUE AUG 28 2012

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* TEMPERATURE...HIGHS THURSDAY AFTERNOON WILL BE NEAR 100 
  DEGREES.

* IMPACTS...TEMPERATURES THIS WARM CAN BE DANGEROUS FOR 
  INDIVIDUALS SPENDING EXCESSIVE TIME OUTSIDE OR WITHIN NON AIR 
  CONDITIONED BUILDINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN
WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY
IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

&&

$$

JRB
918 
WWUS73 KMPX 281626
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1126 AM CDT TUE AUG 28 2012

...EXCESSIVE HEAT WATCH IN EFFECT FOR THE TWIN CITIES THURSDAY...

.AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR HENNEPIN AND RAMSEY
COUNTIES FOR THIS THURSDAY. WEDNESDAY NIGHT...THE ARRIVAL OF A
WARM FRONT WILL BRING WITH IT SOUTHWEST WINDS AND VERY WARM
TEMPERATURES INTO THE TWIN CITIES AREA FOR THURSDAY. RECORD HIGHS
ARE EXPECTED THURSDAY...WITH ACTUAL AIR TEMPERATURES LIKELY
APPROACHING OR EVEN EXCEEDING 100 DEGREES DURING THE AFTERNOON.
THOSE PLANNING OUTDOOR ACTIVITIES THURSDAY OR IN STRUCTURES
WITHOUT AIR CONDITIONING SHOULD PLAN FOR DANGEROUSLY HOT
TEMPERATURES THURSDAY AFTERNOON.

MNZ060-062-290030-
/O.CON.KMPX.EH.A.0001.120830T1500Z-120831T0200Z/
HENNEPIN-RAMSEY-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL
1126 AM CDT TUE AUG 28 2012

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* TEMPERATURE...HIGHS THURSDAY AFTERNOON WILL BE NEAR 100 
  DEGREES. 

* IMPACTS...TEMPERATURES THIS WARM CAN BE DANGEROUS FOR 
  INDIVIDUALS SPENDING EXCESSIVE TIME OUTSIDE OR WITHIN NON AIR 
  CONDITIONED BUILDINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN
WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY
IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

&&

$$
967 
WWUS73 KMPX 282117
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
417 PM CDT TUE AUG 28 2012

...EXCESSIVE HEAT WATCH IN EFFECT FOR THE TWIN CITIES THURSDAY...

.AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FOR HENNEPIN AND
RAMSEY COUNTIES FOR THIS THURSDAY. WEDNESDAY NIGHT...THE ARRIVAL
OF A WARM FRONT WILL BRING WITH IT SOUTHWEST WINDS AND VERY WARM
TEMPERATURES INTO THE TWIN CITIES AREA FOR THURSDAY. NEAR RECORD
HIGHS ARE EXPECTED THURSDAY...WITH ACTUAL AIR TEMPERATURES LIKELY
EXCEEDING 95 DEGREES DURING THE AFTERNOON. THOSE PLANNING OUTDOOR
ACTIVITIES THURSDAY OR IN STRUCTURES WITHOUT AIR CONDITIONING
SHOULD PLAN FOR DANGEROUSLY HOT TEMPERATURES THURSDAY AFTERNOON.

MNZ060-062-290530-
/O.CON.KMPX.EH.A.0001.120830T1500Z-120831T0200Z/
HENNEPIN-RAMSEY-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL
417 PM CDT TUE AUG 28 2012

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* TEMPERATURE...HIGHS THURSDAY AFTERNOON WILL EXCEED 95 DEGREES.

* IMPACTS...TEMPERATURES THIS WARM CAN BE DANGEROUS FOR 
  INDIVIDUALS SPENDING EXCESSIVE TIME OUTSIDE OR WITHIN NON AIR 
  CONDITIONED BUILDINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN
WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY
IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

&&

$$
639 
WWUS73 KMPX 290218
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
918 PM CDT TUE AUG 28 2012

...EXCESSIVE HEAT WATCH IN EFFECT FOR THE TWIN CITIES THURSDAY...

.AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FOR HENNEPIN AND
RAMSEY COUNTIES FOR THURSDAY...WHEN NEAR RECORD HIGH TEMPERATURES ARE
EXPECTED. ACTUAL AIR TEMPERATURES EXCEEDING 95 DEGREES ARE LIKELY
DURING THE AFTERNOON. THOSE PLANNING OUTDOOR ACTIVITIES THURSDAY
OR IN STRUCTURES WITHOUT AIR CONDITIONING SHOULD PLAN FOR
DANGEROUSLY HOT TEMPERATURES THURSDAY AFTERNOON.

MNZ060-062-291030-
/O.CON.KMPX.EH.A.0001.120830T1500Z-120831T0200Z/
HENNEPIN-RAMSEY-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL
918 PM CDT TUE AUG 28 2012

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* TEMPERATURE...HIGHS THURSDAY AFTERNOON WILL EXCEED 95 DEGREES.

* IMPACTS...TEMPERATURES THIS WARM CAN BE DANGEROUS FOR 
  INDIVIDUALS SPENDING EXCESSIVE TIME OUTSIDE OR WITHIN NON AIR 
  CONDITIONED BUILDINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT
TEMPERATURES IS EXPECTED. HOT TEMPERATURES WILL CREATE A
DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOMS...STAY OUT OF
THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

&&

$$
504 
WWUS73 KMPX 290837
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
337 AM CDT WED AUG 29 2012

...EXCESSIVE HEAT WATCH IN EFFECT FOR THE TWIN CITIES THURSDAY...

.AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FOR HENNEPIN AND
RAMSEY COUNTIES FOR THURSDAY. ACTUAL AIR TEMPERATURES MAY EXCEED
95 DEGREES DURING THE AFTERNOON. THOSE PLANNING OUTDOOR
ACTIVITIES THURSDAY OR IN STRUCTURES WITHOUT AIR CONDITIONING
SHOULD PLAN FOR DANGEROUSLY HOT TEMPERATURES THURSDAY AFTERNOON.

MNZ060-062-291645-
/O.CON.KMPX.EH.A.0001.120830T1500Z-120831T0200Z/
HENNEPIN-RAMSEY-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL
337 AM CDT WED AUG 29 2012

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* TEMPERATURE...HIGHS THURSDAY AFTERNOON MAY REACH OR EXCEED 95
  DEGREES.

* IMPACTS...TEMPERATURES THIS WARM CAN BE DANGEROUS FOR 
  INDIVIDUALS SPENDING EXCESSIVE TIME OUTSIDE OR WITHIN NON AIR 
  CONDITIONED BUILDINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT
TEMPERATURES IS EXPECTED. HOT TEMPERATURES WILL CREATE A
DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOMS...STAY OUT OF
THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

&&

$$

JRB
966 
WWUS73 KMPX 291453
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
953 AM CDT WED AUG 29 2012

...EXCESSIVE HEAT WATCH FOR THE TWIN CITIES HAS BEEN CANCELED...

.VERY WARM TEMPERATURES ARE STILL EXPECTED ACROSS THE TWIN CITIES
METRO AREA TODAY AND THURSDAY. HOWEVER...THURSDAY DOES NOT LOOK AS
WARM AS WAS PREVIOUSLY EXPECTED DUE TO A COLD FRONT MOVING THROUGH
THURSDAY AFTERNOON. WHILE TEMPERATURES SHOULD STILL CLIMB INTO THE
LOWER TO MIDDLE 90S TODAY AND TOMORROW...WE DO NOT EXPECT THE
TEMPERATURE OR HEAT INDEX TO REACH 100 DEGREES AT THIS TIME.

MNZ060-062-291600-
/O.CAN.KMPX.EH.A.0001.120830T1500Z-120831T0200Z/
HENNEPIN-RAMSEY-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL
953 AM CDT WED AUG 29 2012

...EXCESSIVE HEAT WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE EXCESSIVE HEAT WATCH. 

VERY WARM WEATHER IS STILL EXPECTED ACROSS THE AREA. HOWEVER...THE
EXTREME HEAT WILL REMAIN SOUTH AND WEST OF THE TWIN CITIES METRO.

$$
FRANKS

What forecasters said that day

The local office's own words before this excessive heat watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this excessive heat watch went out at Aug 27, 4:14 PM CDT, 8 minutes earlier.

Area forecast discussion, Aug 27, 4:14 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
414 PM CDT MON AUG 27 2012

.DISCUSSION...

BIGGEST CONCERN DEALS WITH TEMPERATURES OVER THE NEXT SEVERAL DAYS
AS UPPER LEVEL RIDGING BUILDS IN. GIVEN HIGH END NATURE OF
TEMPERATURES EXPECTED FOR THURSDAY...ALONG WITH OUTDOOR
ACTIVITIES GOING ON AROUND THE TWIN CITIES...HAVE ISSUED AN
EXCESSIVE WATCH IN THE TWIN CITIES FOR THURSDAY. OTHER THAN
THAT...WILL HAVE TO WATCH THE POTENTIAL FOR SOME THUNDERSTORMS
LATE TONIGHT INTO TUESDAY...BUT OTHER THAN THAT...IT IS LOOKING
RATHER DRY FOR THE NEXT WEEK.

TONIGHT THROUGH TUESDAY. UPPER RIDGE ACROSS THE CENTRAL CONUS IS
IN PROCESS OF BUILDING...WITH A RIDGE AXIS BUILDING UP THE WRN
CANADIAN PRAIRIE. WITHIN THIS RIDGE...WATER VAPOR IMAGERY SHOWS A
SHORT WAVE OVER ERN MT/WY THAT IS CRESTING THE RIDGE. THE RAP
MOVES THIS ENERGY ACROSS THE DAKOTAS TONIGHT...WITH A LLJ EXPECTED
TO INCREASE IN STRENGTH FROM NEB INTO SODAK. THESE FEATURES WILL
THEN HEAD EAST TOWARD WRN MN THIS EVENING. NAM/GFS SHOWING A
CLASSIC SET UP FOR ELEVATED CONVECTION TONIGHT INTO TUESDAY FROM
WESTERN INTO SOUTHERN MN. 315K ISENTROPIC SFC FROM THE NAM/GFS
SHOW STRONG UPGLIDE MOVING INTO WRN MN AFTER 6Z THAT LAYS INTO SRN
MN BY 18Z TUESDAY. TO GO ALONG WITH THIS...THE NAM IS SHOWING A
NICE ZONE OF FGEN IN THE H7-H6 LAYER. HAVE SEEN A RATHER MARKED
INCREASE IN SREF PRECIP PROBS WITH THIS PATTERN...AND HIGH RES
REFLECTIVITY FORECASTS FROM THE NMM AND ARW SUPPORT THE FORCING
SEEN FROM THE NAM/GFS. AS A RESULT...INCREASED POPS INTO THE
CHANCE CATEGORY TONIGHT INTO TUESDAY MORNING...BUT FEEL THIS MAY
NOT BE ENOUGH. IN ADDITION ENDED POPS AT 18Z THURSDAY AS LLJ
WEAKENS AND TURNS FROM A MORE SW DIRECTION OVER TO A LESS
FAVORABLE WRLY DIRECTION TUESDAY AFTERNOON. HOWEVER...SREF
CONTINUES HUMMING AWAY WITH PRECIP PROBS NORTH OF THE WARM FRONT
THROUGH TUESDAY AFTERNOON...SO THIS WILL NEED TO BE MONITORED. IN
ADDITION TO THE PRECIP...THIS MAY RESULT IN A FAIRLY CLOUDY DAY
TUESDAY ACROSS MN...WITH A GOOD POTENTIAL FOR A COLD BUST WHERE/IF
RAIN AND CLOUDS PERSIST DURING THE DAY.

WEDNESDAY THROUGH FRIDAY. THIS IS WHEN THE FULL BRUNT OF THE
THERMAL RIDGE BEGINS TO IMPACT THE MPX AREA...ESPECIALLY THURSDAY.
WEDNESDAY WILL BRING ABOUT SE FLOW AND SOMEWHAT LIMITED
MIXING...SO THIS SHOULD LIMIT SOME THE HEAT POTENTIAL. FOR
THURSDAY...ALL PARAMETERS START TO LINE UP FOR HAVING SOME
IMPRESSIVE HIGH TEMPERATURES. MOST OF THE MPX AREA WILL BE OUT
AHEAD OF A WEAK BOUNDARY DROPPING DOWN FROM THE NW. THIS TURNS 10
TO 15 KTS WINDS OVER TO A FAVORABLE SW DIRECTION. IN
ADDITION...THE ECMWF CONTINUES TO SPIKE 925 MB TEMPS AHEAD OF THE
BOUNDARY UP INTO THE 30 TO 34 C RANGE...WHICH IS WHAT IS TYPICALLY
NEEDED TO PUSH HIGHS UP INTO THE TRIPLE DIGITS. GOING FORECAST
ALREADY HIT THE HIGHS WELL THIS DAY...BUT DID BUMP THEM UP A
LITTLE...WITH HIGHS OF 98 TO 101 IN PLACE BASICALLY ALONG AND
SOUTH OF THE US-12 CORRIDOR. WHAT IS SCARY...IS THIS COULD
CERTAINLY NOT BE ENOUGH. GIVEN THESE EXCESSIVE TEMPERATURES...
CONCURRENT WITH LARGE OUTDOOR ACTIVITIES IN THE CITIES THIS
WEEK...WENT AHEAD AND ISSUED AN EXCESSIVE HEAT WATCH FOR HENNEPIN
AND RAMSEY COUNTIES. IF CURRENT FORECASTS CONTINUE TO HOLD IN THE
COMING DAYS...THEN A HEAT ADVISORY WOULD LIKELY BE NEEDED FOR MUCH
OF THE AREA NOT IN THE WATCH. FOR FRIDAY...THAT BOUNDARY SLIPS
INTO THE AREA AND WASHES OUT...BUT 925-850 MB TEMPS BACK OFF
SOME...WHICH SHOULD TAKE A GOOD 5 TO 10 DEGREES OFF OF HIGHS FOR
FRIDAY. AS FOR PRECIP CHANCES THESE DAYS...LIKE KEEPING THINGS
DRY. THIS FRONT WILL BE LOSING STEAM AS IT WORKS IN...BUT WORSE
THAN THAT...A POCKET OF BETTER THAN +16C AIR AT H7 WILL BE WORKING
IN ON THURSDAY WHICH WILL MORE THAN CAP THINGS.

SATURDAY THROUGH MONDAY. FIRST...CONTINUED TO TREND TEMPS ABOVE
ALLBLEND GUIDANCE. WITH A SLOWING OF THE GFS...IT AND THE ECMWF
ARE NOW IN BETTER AGREEMENT WITH THE TIMING OF A FRONT INTO THE
MPX AREA SUNDAY. THIS SHOULD BRING THE HEAT BACK UP INTO THE AREA
ON SATURDAY...WITH LOW TO MID 90 HIGHS RETURNING SATURDAY AND
POSSIBLY SUNDAY DEPENDING ON FRONTAL TIMING. 12Z MODELS LOOK TO BE
KEEPING REMNANTS OF ISAAC FAR ENOUGH SOUTH DURING THIS PERIOD TO
KEEP THIS BOUNDARY MAINLY DRY AS IT COMES THROUGH. THERE IS HOPE
FOR SOME COOLING BEHIND THE BOUNDARY...BUT TEMPS STILL LOOK TO BE
RUNNING ABOVE NORMAL.

&&

.AVIATION.../18Z TAF ISSUANCE/

NO SIGNIFICANT AVIATION CONCERNS UNTIL LATE TONIGHT...WHEN SOME
SHOWERS MAY BEGIN MOVING INTO WESTERN MN AND FOG MAY DEVELOP IN
WISCONSIN. UNTIL THEN...LIGHT WINDS AND MOSTLY CLEAR SKIES
ASSOCIATED WITH HIGH PRESSURE.

KEAU AND KRNH SHOULD SEE SIMILAR CONDITIONS TO THOSE THIS MORNING
WHEN RADIATIONAL FOG DEVELOPED...WITH SFC HIGH STILL REMAINING OVER
WISCONSIN.

SHOWERS MAY DEVELOP IN WESTERN MN AS LOW PRESSURE MOVES ACROSS
SOUTH DAKOTA AND WARM ADVECTION GETS GOING. MOST SHOWERS SHOULD
STAY ALONG AND SOUTHWEST OF THE AXN/STC/MSP CORRIDOR.

KMSP...
MID AND HIGH CLOUDS SHOULD MOVE ACROSS KMSP LATE TONIGHT IN
ADVANCE OF SHOWERS. BUT IF THIS IS DELAYED...THEN SOME PATCHY
SHALLOW FOG WILL BE POSSIBLE IN SPOTS AROUND THE AIRFIELD. NO
OTHER CONCERNS.

/OUTLOOK FOR KMSP/
WED...VFR. NO PRECIP EXPECTED. S WINDS 10-15 KTS.
THU...VFR. NO PRECIP EXPECTED. SW WINDS 15-20 KTS.
FRI...VFR. NO PRECIP EXPECTED. VRBL WINDS AROUND 5 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR HENNEPIN-RAMSEY.

WI...NONE.
&&

MPG/TDK
Hazardous weather outlook, Aug 27, 1:14 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
114 PM CDT MON AUG 27 2012

MNZ042>045-050>053-059>063-070-078-WIZ014>016-023>028-281200-
TODD-MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-
WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-DAKOTA-GOODHUE-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
114 PM CDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LATE SUMMER HEAT IS EXPECTED DURING THE MIDDLE AND LATTER PART OF
THIS WEEK. THERE MAY BE SEVERAL DAYS IN A ROW WITH HIGHS OF AT
LEAST 90. THURSDAY APPEARS TO BE THE HOTTEST DAY WITH WIDESPREAD
HIGHS IN THE MID AND UPPER 90S.

A THUNDERSTORM OR TWO IS ALSO POSSIBLE LATER IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ041-047>049-054>058-064>069-073>077-082>085-091>093-281200-
DOUGLAS-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-
SCOTT-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
114 PM CDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY MORNING ACROSS PARTS OF WESTERN
AND SOUTHERN MINNESOTA. THE SEVERE WEATHER THREAT IS LOW. A
THUNDERSTORM OR TWO IS POSSIBLE AGAIN LATER IN THE WEEKEND.

LATE SUMMER HEAT IS EXPECTED DURING THE MIDDLE AND LATTER PART OF
THIS WEEK. THERE WILL BE SEVERAL DAYS IN A ROW WITH HIGHS OF AT
LEAST 90. THURSDAY APPEARS TO BE THE HOTTEST DAY WITH WIDESPREAD
HIGHS IN THE MID AND UPPER 90S.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TDK

Nearby

Excessive Heat Watches in Minnesota, 2012Every excessive heat watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.